Alert archive / Texas / Frost Advisories in 2021

Frost Advisory 1, NWS Fort Worth, TX

April 20, 202125 counties in Texas

NWS Fort Worth, TX issued this frost advisory at Apr 20, 2021, 12:52 AM CDT for 25 counties in Texas. It took effect at Apr 21, 2021, 3:00 AM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Apr 20, 2021, 12:52 AM CDT (05:52 UTC)
In effect from
Apr 21, 2021, 3:00 AM CDT
Expired
Apr 21, 2021, 9:00 AM CDT
In force
6 hr
Issued by
NWS Fort Worth, TX
All 25 counties

Bosque County, TX, Comanche County, TX, Coryell County, TX, Dallas County, TX, Delta County, TX, Ellis County, TX, Erath County, TX, Hamilton County, TX, Henderson County, TX, Hill County, TX, Hood County, TX, Hopkins County, TX, Hunt County, TX, Johnson County, TX, Kaufman County, TX, Lamar County, TX, Lampasas County, TX, McLennan County, TX, Mills County, TX, Navarro County, TX, Rains County, TX, Rockwall County, TX, Somervell County, TX, Tarrant County, TX, Van Zandt County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 38 km from the middle of the area, began a volume at 05:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 5.9 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2021-04-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2021-04-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2759 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

523 
WWUS74 KFWD 200552
NPWFWD

URGENT - WEATHER MESSAGE
National Weather Service Fort Worth TX
1252 AM CDT Tue Apr 20 2021

TXZ091-092-100>102-115>117-129-201400-
/O.UPG.KFWD.FZ.A.0001.210421T0800Z-210421T1400Z/
/O.NEW.KFWD.FZ.W.0001.210421T0800Z-210421T1400Z/
Montague-Cooke-Young-Jack-Wise-Stephens-Palo Pinto-Parker-
Eastland-
Including the cities of Bowie, Nocona, Gainesville, Graham, 
Olney, Jacksboro, Decatur, Bridgeport, Breckenridge, 
Mineral Wells, Weatherford, Briar, Cisco, Eastland, Ranger, 
and Gorman
1252 AM CDT Tue Apr 20 2021

...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM CDT WEDNESDAY...

* WHAT...Sub-freezing temperatures as low as 30 expected.

* WHERE...Montague, Cooke, Young, Jack, Wise, Stephens, Palo 
  Pinto, Parker and Eastland Counties.

* WHEN...From 3 AM to 9 AM CDT Wednesday.

* IMPACTS...Frost and freeze conditions will damage or kill crops
  and other sensitive vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means temperatures at or below freezing are 
expected. These conditions could kill crops and other sensitive 
vegetation. Automatic sprinkler systems should also be turned off 
to avoid creating ice patches on nearby roads, driveways, and 
sidewalks.

&&

$$

TXZ093-094-103-104-201400-
/O.NEW.KFWD.FZ.W.0001.210421T0800Z-210421T1400Z/
Grayson-Fannin-Denton-Collin-
Including the cities of Sherman, Denison, Bonham, Carrollton, 
Denton, Lewisville, Flower Mound, Plano, McKinney, Allen, 
and Frisco
1252 AM CDT Tue Apr 20 2021

...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM CDT WEDNESDAY...

* WHAT...Sub-freezing temperatures as low as 31 expected.

* WHERE...Grayson, Fannin, Denton and Collin Counties.

* WHEN...From 3 AM to 9 AM CDT Wednesday.

* IMPACTS...Frost and freeze conditions will damage or kill crops
  and other sensitive vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means temperatures at or below freezing are 
expected. These conditions could kill crops and other sensitive 
vegetation. Automatic sprinkler systems should also be turned off 
to avoid creating ice patches on nearby roads, driveways, and 
sidewalks.

&&

$$

TXZ095-105>107-118>123-130>135-141>146-156-157-159-201400-
/O.NEW.KFWD.FR.Y.0001.210421T0800Z-210421T1400Z/
Lamar-Hunt-Delta-Hopkins-Tarrant-Dallas-Rockwall-Kaufman-
Van Zandt-Rains-Erath-Hood-Somervell-Johnson-Ellis-Henderson-
Comanche-Mills-Hamilton-Bosque-Hill-Navarro-Lampasas-Coryell-
McLennan-
Including the cities of Paris, Greenville, Commerce, Cooper, 
Sulphur Springs, Fort Worth, Arlington, Dallas, Rockwall, Heath, 
Terrell, Kaufman, Forney, Canton, Grand Saline, Wills Point, Van,
Edgewood, Emory, East Tawakoni, Point, Stephenville, Dublin, 
Granbury, Oak Trail Shores, Glen Rose, Cleburne, Burleson, 
Waxahachie, Ennis, Midlothian, Athens, Gun Barrel City, Comanche,
De Leon, Goldthwaite, Hamilton, Hico, Clifton, Meridian, 
Valley Mills, Hillsboro, Corsicana, Lampasas, Copperas Cove, 
Gatesville, and Waco
1252 AM CDT Tue Apr 20 2021

...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM CDT WEDNESDAY...

* WHAT...Temperatures as low as 33 will result in frost 
  formation.

* WHERE...Areas near and north of a Lampasas to Waco to Athens 
  line.

* WHEN...From 3 AM to 9 AM CDT Wednesday.

* IMPACTS...Frost could damage or kill sensitive outdoor
  vegetation if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants and other sensitive
vegetation from the cold.

&&

$$
4 follow-up statements
345 
WWUS74 KFWD 201623
NPWFWD

URGENT - WEATHER MESSAGE
National Weather Service Fort Worth TX
1123 AM CDT Tue Apr 20 2021

TXZ091>094-100>104-115>117-129-210030-
/O.CON.KFWD.FZ.W.0001.210421T0800Z-210421T1400Z/
Montague-Cooke-Grayson-Fannin-Young-Jack-Wise-Denton-Collin-
Stephens-Palo Pinto-Parker-Eastland-
Including the cities of Bowie, Nocona, Gainesville, Sherman, 
Denison, Bonham, Graham, Olney, Jacksboro, Decatur, Bridgeport, 
Carrollton, Denton, Lewisville, Flower Mound, Plano, McKinney, 
Allen, Frisco, Breckenridge, Mineral Wells, Weatherford, Briar, 
Cisco, Eastland, Ranger, and Gorman
1123 AM CDT Tue Apr 20 2021

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT
WEDNESDAY...

* WHAT...Sub-freezing temperatures as low as 30 expected.

* WHERE...Portions of north central Texas.

* WHEN...From 3 AM to 9 AM CDT Wednesday.

* IMPACTS...Frost and freeze conditions will damage or kill crops
  and other sensitive vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means that the season's first episode of sub-
freezing temperatures are likely to occur. These conditions will
kill sensitive plants, and residents are advised to protect
tender vegetation. Automatic sprinkler systems should also be
turned off to avoid creating ice patches on nearby roads,
driveways, and sidewalks.

&&

$$

TXZ095-105>107-118>123-130>135-141>146-156-157-159-210030-
/O.CON.KFWD.FR.Y.0001.210421T0800Z-210421T1400Z/
Lamar-Hunt-Delta-Hopkins-Tarrant-Dallas-Rockwall-Kaufman-
Van Zandt-Rains-Erath-Hood-Somervell-Johnson-Ellis-Henderson-
Comanche-Mills-Hamilton-Bosque-Hill-Navarro-Lampasas-Coryell-
McLennan-
Including the cities of Paris, Greenville, Commerce, Cooper, 
Sulphur Springs, Fort Worth, Arlington, Dallas, Rockwall, Heath, 
Terrell, Kaufman, Forney, Canton, Grand Saline, Wills Point, Van,
Edgewood, Emory, East Tawakoni, Point, Stephenville, Dublin, 
Granbury, Oak Trail Shores, Glen Rose, Cleburne, Burleson, 
Waxahachie, Ennis, Midlothian, Athens, Gun Barrel City, Comanche,
De Leon, Goldthwaite, Hamilton, Hico, Clifton, Meridian, 
Valley Mills, Hillsboro, Corsicana, Lampasas, Copperas Cove, 
Gatesville, and Waco
1123 AM CDT Tue Apr 20 2021

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT
WEDNESDAY...

* WHAT...Temperatures as low as 33 will result in frost 
  formation.

* WHERE...Areas near and north of a Lampasas to Waco to Athens 
  line.

* WHEN...From 3 AM to 9 AM CDT Wednesday.

* IMPACTS...Frost could damage or kill sensitive outdoor
  vegetation if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants and other sensitive
vegetation from the cold.

&&

$$
725 
WWUS74 KFWD 201644
NPWFWD

URGENT - WEATHER MESSAGE
National Weather Service Fort Worth TX
1144 AM CDT Tue Apr 20 2021

TXZ095-105>107-123-210800-
/O.UPG.KFWD.FR.Y.0001.210421T0800Z-210421T1400Z/
/O.EXA.KFWD.FZ.W.0001.210421T0800Z-210421T1400Z/
Lamar-Hunt-Delta-Hopkins-Rains-
Including the cities of Paris, Greenville, Commerce, Cooper, 
Sulphur Springs, Emory, East Tawakoni, and Point
1144 AM CDT Tue Apr 20 2021

...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM CDT WEDNESDAY...

* WHAT...Temperatures as low as 33 will result in frost 
  formation.

* WHERE...Lamar, Hunt, Delta, Hopkins and Rains Counties.

* WHEN...From 3 AM to 9 AM CDT Wednesday.

* IMPACTS...Frost and freezing temperatures could damage or kill 
  sensitive outdoor vegetation if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means that an unusually late freeze is expected.
These conditions will kill sensitive plants, and residents are 
advised to protect tender vegetation. Automatic sprinkler systems 
should also be turned off to avoid creating ice patches on nearby 
roads, driveways, and sidewalks.

&&

$$

TXZ091>094-100>104-115>117-129-210800-
/O.CON.KFWD.FZ.W.0001.210421T0800Z-210421T1400Z/
Montague-Cooke-Grayson-Fannin-Young-Jack-Wise-Denton-Collin-
Stephens-Palo Pinto-Parker-Eastland-
Including the cities of Bowie, Nocona, Gainesville, Sherman, 
Denison, Bonham, Graham, Olney, Jacksboro, Decatur, Bridgeport, 
Carrollton, Denton, Lewisville, Flower Mound, Plano, McKinney, 
Allen, Frisco, Breckenridge, Mineral Wells, Weatherford, Briar, 
Cisco, Eastland, Ranger, and Gorman
1144 AM CDT Tue Apr 20 2021

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT
WEDNESDAY...

* WHAT...Sub-freezing temperatures as low as 30 expected.

* WHERE...Portions of north central Texas.

* WHEN...From 3 AM to 9 AM CDT Wednesday.

* IMPACTS...Frost and freeze conditions will damage or kill 
  crops and other sensitive vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means that an unusually late freeze is expected.
These conditions will kill sensitive plants, and residents are 
advised to protect tender vegetation. Automatic sprinkler systems 
should also be turned off to avoid creating ice patches on nearby 
roads, driveways, and sidewalks.

&&

$$

TXZ118>122-130>135-141>146-156-157-159-210800-
/O.CON.KFWD.FR.Y.0001.210421T0800Z-210421T1400Z/
Tarrant-Dallas-Rockwall-Kaufman-Van Zandt-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-
Navarro-Lampasas-Coryell-McLennan-
Including the cities of Fort Worth, Arlington, Dallas, Rockwall, 
Heath, Terrell, Kaufman, Forney, Canton, Grand Saline, 
Wills Point, Van, Edgewood, Stephenville, Dublin, Granbury, 
Oak Trail Shores, Glen Rose, Cleburne, Burleson, Waxahachie, 
Ennis, Midlothian, Athens, Gun Barrel City, Comanche, De Leon, 
Goldthwaite, Hamilton, Hico, Clifton, Meridian, Valley Mills, 
Hillsboro, Corsicana, Lampasas, Copperas Cove, Gatesville, 
and Waco
1144 AM CDT Tue Apr 20 2021

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT
WEDNESDAY...

* WHAT...Temperatures as low as 33 will result in frost 
  formation.

* WHERE...Areas near and north of a Lampasas to Waco to Athens 
  line.

* WHEN...From 3 AM to 9 AM CDT Wednesday.

* IMPACTS...Frost could damage or kill sensitive outdoor 
  vegetation if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants and other sensitive
vegetation from the cold.

&&

$$
134 
WWUS74 KFWD 210726
NPWFWD

URGENT - WEATHER MESSAGE
National Weather Service Fort Worth TX
226 AM CDT Wed Apr 21 2021

TXZ091>095-100>107-115>117-123-129-211400-
/O.CON.KFWD.FZ.W.0001.210421T0800Z-210421T1400Z/
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Rains-Eastland-
Including the cities of Bowie, Nocona, Gainesville, Sherman, 
Denison, Bonham, Paris, Graham, Olney, Jacksboro, Decatur, 
Bridgeport, Carrollton, Denton, Lewisville, Flower Mound, Plano, 
McKinney, Allen, Frisco, Greenville, Commerce, Cooper, 
Sulphur Springs, Breckenridge, Mineral Wells, Weatherford, Briar,
Emory, East Tawakoni, Point, Cisco, Eastland, Ranger, and Gorman
226 AM CDT Wed Apr 21 2021

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* WHAT...Sub-freezing temperatures as low as 30 expected.

* WHERE...Locations mainly north of Interstate 20.

* WHEN...Until 9 AM CDT this morning.

* IMPACTS...Frost and freeze conditions will damage or kill 
  crops and other sensitive vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means that an unusually late freeze is expected.
These conditions will kill sensitive plants, and residents are
advised to protect tender vegetation. Automatic sprinkler systems
should also be turned off to avoid creating ice patches on nearby
roads, driveways, and sidewalks.

&&

$$

TXZ118>122-130>135-141>146-156-157-159-211400-
/O.CON.KFWD.FR.Y.0001.210421T0800Z-210421T1400Z/
Tarrant-Dallas-Rockwall-Kaufman-Van Zandt-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-
Navarro-Lampasas-Coryell-McLennan-
Including the cities of Fort Worth, Arlington, Dallas, Rockwall, 
Heath, Terrell, Kaufman, Forney, Canton, Grand Saline, 
Wills Point, Van, Edgewood, Stephenville, Dublin, Granbury, 
Oak Trail Shores, Glen Rose, Cleburne, Burleson, Waxahachie, 
Ennis, Midlothian, Athens, Gun Barrel City, Comanche, De Leon, 
Goldthwaite, Hamilton, Hico, Clifton, Meridian, Valley Mills, 
Hillsboro, Corsicana, Lampasas, Copperas Cove, Gatesville, 
and Waco
226 AM CDT Wed Apr 21 2021

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* WHAT...Temperatures as low as 33 will result in frost 
  formation.

* WHERE...Areas near and north of a Lampasas to Waco to Athens 
  line.

* WHEN...Until 9 AM CDT this morning.

* IMPACTS...Frost could damage or kill sensitive outdoor 
  vegetation if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants and other sensitive
vegetation from the cold.

&&

$$
694 
WWUS74 KFWD 211351
NPWFWD

URGENT - WEATHER MESSAGE
National Weather Service Fort Worth TX
851 AM CDT Wed Apr 21 2021

TXZ091>095-100>107-115>117-123-129-211500-
/O.EXP.KFWD.FZ.W.0001.000000T0000Z-210421T1400Z/
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Rains-Eastland-
Including the cities of Bowie, Nocona, Gainesville, Sherman, 
Denison, Bonham, Paris, Graham, Olney, Jacksboro, Decatur, 
Bridgeport, Carrollton, Denton, Lewisville, Flower Mound, Plano, 
McKinney, Allen, Frisco, Greenville, Commerce, Cooper, 
Sulphur Springs, Breckenridge, Mineral Wells, Weatherford, Briar,
Emory, East Tawakoni, Point, Cisco, Eastland, Ranger, and Gorman
851 AM CDT Wed Apr 21 2021

...FREEZE WARNING WILL EXPIRE AT 9 AM CDT THIS MORNING...

Temperatures are warming and the Freeze Warning will be allowed to
expire at 9 AM this morning.

$$

TXZ118>122-130>135-141>146-156-157-159-211500-
/O.EXP.KFWD.FR.Y.0001.000000T0000Z-210421T1400Z/
Tarrant-Dallas-Rockwall-Kaufman-Van Zandt-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-
Navarro-Lampasas-Coryell-McLennan-
Including the cities of Fort Worth, Arlington, Dallas, Rockwall, 
Heath, Terrell, Kaufman, Forney, Canton, Grand Saline, 
Wills Point, Van, Edgewood, Stephenville, Dublin, Granbury, 
Oak Trail Shores, Glen Rose, Cleburne, Burleson, Waxahachie, 
Ennis, Midlothian, Athens, Gun Barrel City, Comanche, De Leon, 
Goldthwaite, Hamilton, Hico, Clifton, Meridian, Valley Mills, 
Hillsboro, Corsicana, Lampasas, Copperas Cove, Gatesville, 
and Waco
851 AM CDT Wed Apr 21 2021

...FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING...

Temperatures are warming and the Frost Advisory will be allowed 
to expire at 9 AM this morning.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this frost advisory went out at Apr 20, 12:52 AM CDT, 0 minutes earlier.

Area forecast discussion, Apr 20, 12:52 AM CDT, 0 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
1252 AM CDT Tue Apr 20 2021

...New Short Term, Aviation...

.SHORT TERM... /NEW/
/Through Tuesday Night/

The main focus through the short term is the arrival of an
anomalously strong cold front today and the resultant
frost/freeze conditions that will follow. With this forecast
issuance, a Freeze Warning and a Frost Advisory have been posted
for roughly the northern 3/4ths of the CWA effective early
Wednesday morning.

Recent objective analysis depicts a prefrontal trough positioned
just ahead of the main cold front which is plowing southward
through the Texas Panhandle and western Oklahoma as of midnight.
This will mean an initial lighter westerly wind shift followed by
a sharper northwest wind shift as the true frontal zone arrives.
At this time, ETA for our northwestern CWA is right around
sunrise, and it will take until about 3-4pm to clear the entire
area to the southeast. Wind speeds should largely remain below
Wind Advisory levels, but expect a few northwesterly gusts to
around 30-35 mph before post-frontal winds lessen later this
evening. Due to meager pre-frontal moisture content, no rain will
occur with this frontal passage, but some cloud cover is expected
in parts of North Texas through the afternoon. Strong cold
advection should hold highs in the upper 50s and 60s, and some
areas will experience their high temperature in the morning with
readings falling slightly during the day.

Overnight, a surface high will become nested across North Texas
and Oklahoma, leading to a rapid decline in surface wind speeds.
Clearing skies, light winds, and dry post-frontal dewpoints in the
20s should allow temperatures to fall quickly, and some readings
at or below freezing seem fairly likely northwest of a Cisco to
Denton to Bonham line by Wednesday morning. To the south, we'll
carry a Frost Advisory with temperatures largely expected to
remain in the mid 30s, but certainly cannot rule out instances of
temperatures dipping to the freezing mark within the Frost
Advisory. Central Texas will likely stay a few degrees warmer in
the upper 30s to near 40 thanks to a more persistent north wind
around 10 mph which should allow for some boundary layer mixing.
Those located within either the Freeze Warning or Frost Advisory
are encouraged to protect sensitive plants which could be damaged
in the unusually cold temperatures.

This front and its resultant temperatures are rather exceptional
for this time of year. Record low temperatures are forecast at
both DFW and Waco which presently have April 21st record lows of
39 and 43, respectively. DFW's latest freeze on record is April
13th and Waco's is April 15th. While neither site will probably
be able to dip all the way to 32, it is impressive that this cold
of an airmass will affect the region as much as a week after
record last freeze dates.

-Stalley

&&

.LONG TERM... /Issued 232 PM CDT Mon Apr 19 2021/
/Wednesday onward/

Broad cyclonic flow aloft continues across much of the CONUS
today, and will set the stage for much below normal temperatures
through the middle of the week. Morning surface analysis revealed
a 1002 mb low over Lake Superior with a cold front extending
southwest along a line from Milwaukee to Kansas City to Great
Bend, then extending northwest towards a 1011 mb surface low
centered near Preston, Idaho. Ahead of this cold front, the
southern and eastern portions of the CONUS are ensconced within a
continental polar air mass, with continental Arctic air to the
north of the front. As of 12Z this morning, the freezing line
extended as far south as the I-80 corridor across Nebraska and
Iowa, with strong cold air advection underway behind the cold
front.

This cold front is forecast to arrive in North Texas on Tuesday
morning (see short-term discussion), with much cooler air
overspreading the region following FROPA. Morning lows on
Wednesday will drop into the 30s across much of the FWD CWA, with
a light freeze forecast for areas north and west of the
Dallas/Fort Worth Metropolitan Area. Given the very late nature of
these expected freezing temperatures, a Freeze Watch is in effect
for these locations, and it is probable that this will be upgraded
to a warning within the next 24 hours. To the south of this area,
patchy frost, which can be just as dangerous to sensitive
vegetation as below freezing temperatures, is expected. Frost
appears likely as far south as an Athens to Waco to Goldthwaite
line. A Frost Advisory will likely be needed for these locations,
but we will wait until it is a little closer to the event to
issue any headlines, and in the meantime, further refine the
areas and specific impacts.

Southerly flow should return by Thursday as the surface high
pressure moves off to the east and an upper-level trough digs into
the West Coast. This upper-level trough will approach our region
by Friday, leading to lee cyclogenesis, and in return acting to
strengthen low-level warm air/moisture advection, setting the
stage for a potential severe weather episode. SPC has drawn much
of the FWD CWA within a 15% risk area for severe weather given
that instability looks to build within the warm sector, with
strong upper-level wind shear forecast as well. There remain some
differences between models (in terms of both individual models,
and run-to-run consistency). For this reason, have opted to
indicate Likely PoPs during the day Friday as well as Friday
night, though this will likely need to be refined as the event
approaches.

Heading into next weekend, upper-level ridging will build across
the south-central CONUS. There is a wide spread in individual
models with regards to how much we will warm in response to this
ridging, but near to above normal temperatures appear probable,
along with dry conditions.

Godwin

&&

.AVIATION... /NEW/
/06z TAFs/

A strong cold front will move through the TAF sites later this
morning resulting in a sharp northerly wind shift. Have sped up
frontal timing by a couple hours from previous forecasts based on
new high-res guidance and current trends, which places it in DFW
around 14-15z and Waco closer to 17z. While VFR conditions should
prevail, some post-frontal cigs around 3-5 kft are possible mainly
in North Texas from midday through the afternoon before clearing
out this evening. Sustained north winds around 15-20 kts and
gusts as high as 30 kts are possible behind the front, but they'll
drop to around 10 kts or less later this evening and overnight.

-Stalley

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    51  60  37  64  47 /   0   5   0   0   5
Waco                48  70  36  64  47 /   5   0   0   0   5
Paris               47  59  33  62  44 /   0  10   0   0  10
Denton              47  56  32  62  42 /   0   5   0   0  10
McKinney            47  59  33  62  44 /   0   5   0   0   5
Dallas              53  61  39  64  49 /   0   5   0   0   5
Terrell             47  62  33  62  44 /   0   5   0   0   5
Corsicana           49  69  37  64  45 /   0   5   0   0   5
Temple              47  73  38  65  46 /  10   0   0   0   5
Mineral Wells       45  57  32  62  43 /   0   5   0   0   5

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
Frost Advisory from 3 AM to 9 AM CDT Wednesday for TXZ095-
105>107-118>123-130>135-141>146-156-157-159.

Freeze Warning from 3 AM to 9 AM CDT Wednesday for TXZ091>094-
100>104-115>117-129.

&&
Hazardous weather outlook, Apr 19, 6:50 PM CDT, 6 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
650 PM CDT Mon Apr 19 2021

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-201215-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
650 PM CDT Mon Apr 19 2021

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...Tonight.
No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
A frosty morning is expected Wednesday as temperatures throughout
North and portions of Central Texas dip into mid to upper 30s. Sub-
freezing temperatures are possible for areas northwest of the DFW
Metroplex early Wednesday morning.

Thunderstorm chances return across portions of North and Central
Texas Thursday night through Friday night. Some severe weather will
be possible, but large uncertainty exists with regards to timing and
expected impacts.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 20, 12:52 AM CDTFreeze WarningFWDCollin, Cooke, Delta, Denton, Eastland, Fannin and 12 more32 hr

Nearby

Frost Advisories in Texas, 2021Every frost advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.